Stress, bipolar,ivCan't adjust current med combo anymore, ideas?
I have done what little I can about the stress at the moment and I'm trying to limit it's effects on my bipolar but it involves family and multiple issues.I feel at times like I'm going under.
I've been constantly adjusting my med combo for months to try to avoid my moods cycling further downwards this has obviously failed.
I really do not know where to start to help myself if I'm honest, My medication options are preety limited now, as I've tried many over the years which have not helped for one reason or another.
I feel like a yo yo at times, any advice would be welcome, thank you.
Thank you for taking the time to answer, it made me smile.
I haven't been out for months now as the constant stress has made my anxiety disorder and agoraphobia impossible. I'm going out today though, the town centre on a Saturday should be interesting. :-| Thinking about it is making me panicky but all or nothing now I guess I can work through it ( I think!) I'm with a friend , if I completely freak out and run she won't hold it against me. A little up this morning I feel :-)
have you tried taking fish oil ( omega 3 ),it helps with brain function also Vitamin B 1 , B 3 , B6 and B 12 works wonders for the brain chemistry along with some vitamin D which you can get from the sun and most importantly eat a healthy diet with plenty fruits and vegetable and some exercise each day . good luck with it , hope it helps out stabilizing your moods .
Thank you so much for your reply,it meant a lot.
I've wrote this numerous times and lost my post before it posts. So pleaseforgive me if it seems rushed.
I take fish oils daily in my medication combo for bipolar disorder, I have been taking it for around 2 years now.
I was being treated by a teaching and research hospital at the time and they asked me if I would be interested in trying it in my treatment plan. Their recent
research results into fish oil therapy and if it could help in the treatment of bipolar disorder had been really encouraging.
My consultant only offered me what facts and supported results he had, he gave me his personal opinion on using it in my case and then I decided on whether it was a treatment I wanted to try. No promises!
I have rapid cycling bipolar disorder and I never stabilize between cycles so I can't make an observation on how much benefit I have gained from taking it. I still take it, so hopefully it is of some help with treatment ( no matter how small)
I do have B12 deficiency which I have injections regulary for ( do you want to put me down now?!? ;-) )
I don't know if I can help you, but can say I've been exactly in your shoes. I, too, rapid cycle. For about 8 mo. in 2010 I had a psychiatrist who did more harm than good, nearly ending in my suicide. I also have tried nearly everything on the market, making it difficult to find a successful regimen. I'm currently on Wellbutrin, Lamictal, Cymbalta and Clozapine. The clozapine is the most recent addition and has made a huge improvement. There are downfalls, though. Clozapine can cause a fatal drop in white blood cells, so labwork is done weekly and you can only get the med weekly, if the levels are within certain parameters. After a year of stable white blood cells, you can go to every 2 weeks. It makes traveling or just doing things spontaneously impossble. The manufacturer of the medicine will only allow it to be dispensed within this protocol. The protocol has messed with my social life and managing the need for the med with the need to be out of town. However, I wouldn't stop it; I enjoy the stability. The other downfall is that it causes wt. gain. During that 8 mo. time in 2010 I lost over 50 lb.; on clozapine I've gained back 40 lb. Again, it's a tradeoff for the emotional stability. Hope you can find a med or combination that will provide better stability for you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.